Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Dry, itchy spots on waist line and itchy eyelids with some discharge on it. What could this be?

Answered by
Dr.
Dr. Santosh Kondekar

Pediatrician

Practicing since :1997

Answered : 379 Questions

default
Posted on Mon, 21 Jan 2013 in Infections
Question: Hi there, for about 6 weeks ago I noticed that my body was dried out and itchy in random spots, particularly on my waste line where my underwear sits, on my arms where my shirt cuffs rest, and around my genital area there are also some dull reddish spots on my skin with alittle dry on them kinda wear your pubic hair starts. I also have really itch eyelids and tear ducts which I have already had medicated drops for. There is also some discharge sitting on my eyelids at times, I can't stand the body itching and eye itching. I noticed all these changes 7 weeks after unprotected sex. What could this be? I have been to the doctor and he prescribed me with Cypro, and zyphrn eye drops.
doctor
Answered by Dr. Santosh Kondekar 3 hours later
Hi there,

Itchiness all over body is often seen in allergy or fungal infections. Since you are describing red dots, often this is due to fungal infection like candida fungus. Eye discharge may be unrelated as long as eyes are not getting red.

The complaint you have mentioned does not appear to have any relation to unprotected sex.

I hope this answers your concerns. Let me know if I can help you further.

Thanks
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Santosh Kondekar 5 hours later
Okay, also as far as my eyes go, when I first noticed them, my eyes were itchy especially where my tear ducts are now they are itchy along my eyelids. The little red veins in it would flare up and become really red along with the discharge. I would wake up with either a grey or white discharge sitting on my eye lids with crust in the corner of my eye or in eye lashes. My eyes seem dry or almost like they arnt producing oils. Could this be blepharatis ? Or possibly related to a fungal infection. Just to clarify about my body, my body is dry all over, itches and is red with thos dull spots that have not left, mostly in the genital and waste line area, but the itching on my body comes and goes with a light red rash that comes along with it that also comes and goes, would Candida's affect the entire body like this? Thank u for ur quick reply
doctor
Answered by Dr. Santosh Kondekar 38 hours later
Hi again.

Fungal infections do affect the entire body at times with a whole skin looking scaly or dry, called as tinea corporis.

But more commonly you may have an allergic personality with atopic skin and eye symptoms can be a part of allergic conjunctivitis.

Blepharitis does produce similar symptoms, but in it there is also loss of eyelashes and may be painful and also conjunctiva won't be that red in blepharitis alone.

I would suggest you to discuss with your doctor regarding the need for antihistamine tablets, antibiotic or steroid eye drops..

I hope this helps you understand the complex situation.

Regards,

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Santosh Kondekar 2 hours later
Okay thank you, through research I figured it was what u were saying above, my doctor actually refused to look in my eyes and said candida does not exist and says its in my head. So I came here. I just have a couple more questions before i go though. Your replies were helpful, but I was wondering if u could recommend any sort of over the counter remedy if it is fungal...I currently am going to try a candida cleanse but will it work for Tinea corporis too? The rashy areas are at my waste line and stomach where my hair is it kinda looks like a heat rash sorta that doesn't go away round reddish flat almost looks similar to eczema but its not. And my eyes also get this shooting irritation through them kinda like a pinched nerve feeling along with the other symptoms. would u recommend seeing an optometrist? bc I have tried antibiotic pink eye drops and zymar which haven't done anything. This is my final post and I'm looking to hear back from u, thank u for your help, time and patience.
doctor
Answered by Dr. Santosh Kondekar 1 hour later
Hi,

Thank you.

Over the counter anti fungals are not recommended. Candida cleanser may work, but it is not recommended for this use.

It seems that you are having a global fungal infection (not in eyes). It needs to be proved first before you think of chemical treatment of whole body. Some creams and drugs do cause life threatening complications.

You do not need an optometrist for red eyes. You may need a skin specialist who will take sample of skin scrapings to confirm fungus. Sometimes you may even need systemic therapy if it turns out so.
Extensive fungal infections need a cautious, correct and long term approach and are not simple to treat. So please get examined and tested for getting a proper treatment.

Regards.
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Skin rash

doctor1 MD

My daughter was complaining of feeling sick yesterday and was coughing and acting like she wanted to throw up. She threw up a little last night and is still coughing today. She complained that her face was itchy and I noticed she developed a small rash on her cheek near her eye.

doctor1 MD

My 16 month old has an infected crack on his thumb from thumb sucking. It was red and swollen and had small rashy bumps around it. He received a Rocephin shot in the Dr. office and is now on Keflex for 10 days, this is day 3. The same time this infection appeared, he developed a rash on his feet and legs: red, raised bumps, that do not appear to be bothering him. The rash has now spread to his arms, hands, and face as well. He has also started to have freqent explosive diarrhea that has absolutely NO odor. Could all this be related to the infection? No fever, and the rash started prior to any antibiotic use.

doctor1 MD

I am a 50 yr old female. I have developed a a rash with about 5 pea sized bumps spread across my arm. The rash itches sometime but not all the time. Then this morning I started feeling nauseous and have been vomiting all day. I also get very dizzy when I stand like my equilibrium is off. What could be wrong?

doctor1 MD

Hi, doctor My daughter had her 5 year old vaccination on the 10 of January , after a couple of weeks I noticed a red rash on her legs and then her arms and the stomach, basically it spread all over her body except her face. I then took her to a pharmacist and he gave me a liquid form cortazan, medicine name is pre lone , it then started going away and as soon as she was running around and jumping up and down the jungle gyms did the rash come back really aggresively and now on her face it was very red, we then took her to a doctor and he told me she has a allergic reaction to something, but she has never had this before, I never changed her diet or the washing powder, it has been ever since the vaccination. The rash then started going away since giving her the medicine. But 3days now the rash has come back, it goes away and comes back and sometimes worse then the other times, but not as red, but itchy. Please help

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?